Colorado, 2015

Tornado and Hail in Colorado, August 16, 2015

August 16, 2015 · NWS BOU · 5 events in 2 counties and zones

Severe thunderstorms produced large hail, up to half dollar size. One weak tornado touched down briefly.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Severe thunderstorms produced large hail, up to half dollar size. One weak tornado touched down briefly.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 16, 10:06 AM MST, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 16, 10:06 AM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1106 AM MDT SUN AUG 16 2015

.UPDATE...
ISSUED AT 1100 AM MDT SUN AUG 16 2015

COLD FRONT HAS ARRIVED IN THE DENVER AREA AS INDICATED BY THE
GUSTY NELY WINDS AND UPTICK IN SFC PRES. MEANWHILE LATEST MODEL
GUIDANCE IS STILL INDICATING A FLASH FLOOD RISK FOR ERN PORTIONS
OF THE FCST AREA BEGINNING LATE THIS AFTERNOON. MAIN THREAT PERIOD
APPEARS TO BE THIS EVENING WITH ENHANCED EASTERLY SFC-700MB FLOW
ADVECTING IN HIGHER THETA-E/DEWPT AIR AND ABOUT THE TIME THE NOSE
OF 90-100KT JET PASSES OVER THE AREA. IT WOULD NOT TAKE MUCH
RAINFALL TO CAUSE FLASH FLOODING ESPLY ACRS ERN ELBERT/LINCOLN/SRN
WASHINGTON COUNTIES BASED ON LATEST FLASH FLOOD GUIDANCE. FOR THAT
REASON...THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE ZONES
46/47 (ERN ELBERT/LINCOLN COUNTIES) AND THE WATCH HAS BEEN
EXTENDED UNTIL 3 AM MDT TONIGHT. QPF PROGS AND WPC QPF GUIDANCE
ARE INDICATING 1.5-3 INCH RAIN TOTALS IN THE AREA COVERED BY THE
WATCH. ELSEWHERE...COULD SEE SLOW MOVING STORMS PRODUCING 0.50-1.5
INCH PER HR RAINFALL RATES OVER THE FRONT RANGE MTNS/FTHLS LATE
THIS AFTERNOON BEFORE THIS LINE OF STORMS MOVES EAST ONTO THE
PLAINS. AT THIS TIME THE RISK OF SEVERE WX...I.E. LARGE
HAIL/DAMAGING WINDS...APPEARS LOW WITHIN THE I-25 URBAN CORRIDOR.
SPC HAS SHIFTED THEIR SLIGHT RISK OF SEVERE AREA A BIT FARTHER
EAST-NORTHEAST...BUT IT STILL CLIPS THE NORTHEAST CORNER OF THE
DENVER METRO AREA. THE DENVER AREA MAY NOT SEE ANY SIGNIFICANT
PCPN UNTIL STORMS MOVE OFF THE FOOTHILLS...SAY AFTER 4 PM TODAY.

OVERNIGHT...SHOULD SEE A RAPID WEST-TO-EAST SHUT DOWN IN PRECIP WITH
SUBSIDENCE INCREASING AS THE JET PASSES OVERHEAD. HOWEVER EAST OF
A LINE EXTENDING ROUGHLY FROM WRN LOGAN COUNTY TO ERN ELBERT
COUNTY...COULD SEE SLOW MOVING OR EVEN STATIONARY STORMS LINGERING
THRU MIDNIGHT...HENCE THE NEED FOR THE FLASH FLOOD WATCH. THEN
LATE TONIGHT MOISTURE FROM THESE STORMS IS EXPECTED TO SPREAD WEST
UP AGAINST THE FRONT RANGE FTHLS BY DAWN PRODUCING WIDESPREAD STRATUS
AND AREAS OF FOG. COULD SEE VSBYS IN SOME AREAS FALLING BELOW A
MILE BY 12Z.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 436 AM MDT SUN AUG 16 2015

BANDS OF SHOWERS IN RIBBON OF LIFT ON THE EDGE OF THE WESTERLY
FLOW ALOFT TO OUR NORTH...THOUGH INTENSITY IS DOWN WE WILL NEED
SOME LOW POPS THIS MORNING...TRIED TO TIME THE NEXT BAND INTO
DENVER BETWEEN 6 AND 9 AM. LOW LEVEL FLOW HAS GONE WESTERLY WHICH
COULD HELP THE SHOWERS TO DIE COMING OVER THE FRONT RANGE.

COLD FRONT THROUGH CASPER AND INTO NW NEBRASKA...SHOULD MOVE INTO
NORTHEAST COLORADO IN THE LATE MORNING HOURS. COULD PRODUCE SOME
SHOWERS IN THE BETTER MOISTURE NEAR THE NORTHEAST CORNER...BUT
THEN WILL CAUSE SOME STABILIZATION INITIALLY WITH SLIGHTLY COOLER
AND DRIER AIR. HOWEVER...MOISTURE WILL THEN START TO RETURN IN THE
LATE AFTERNOON AND EVENING AS THE LOW LEVEL FLOW GOES EASTERLY.
MADE SOME TIMING ADJUSTMENTS AS MUCH OF THE PLAINS MAY BE FAIRLY
STABLE THROUGH MID AFTERNOON...WITH MAIN ACTIVITY EXPECTED TO BE
WHERE THE UPSLOPE WINDS RUN INTO THE MOUNTAINS AND POSSIBLY IN THE
HIGHER MOISTURE NEAR THE EASTERN BORDER. BY EVENING THOUGH THERE
WILL BE BETTER INSTABILITY AND CONVERGENCE ALONG OUTFLOWS FROM THE
EARLIER CONVECTION...AND EXPECT A FAIRLY ACTIVE EVENING OVER THE
PLAINS. MODELS SEEM TO BE OVERDOING THE LOW LEVEL MOISTURE FOR THE
AFTERNOON...BRINGING DEW POINTS QUICKLY BACK INTO THE LOWER 60S.
PREFER A SLIGHTLY DRIER SOLUTION WITH CAPES OF 500-1000 J/KG NEAR
THE MOUNTAINS AND 1000-1500 J/KG NEAR THE EASTERN BORDER THIS
AFTERNOON. THERE WILL BE INCREASING SHEAR OVER SOUTHERN
WYOMING...BUT IT APPEARS THIS WILL BE LESS OVER COLORADO IN THE
AFTERNOON...MAYBE SOME INCREASE IN THE NORTH THIS EVENING. ALSO
SHEAR IS PRETTY LINEAR WHICH WOULD FAVOR SPLITTING CELLS WITH
INFLOW ON THE NORTH SIDE. THIS ALL SEEMS TO FAVOR WYOMING
INITIALLY WITH CONDITIONS IMPROVING INTO COLORADO FROM THE NORTH
IN THE LATE AFTERNOON AND EARLY EVENING. WENT AHEAD AND MENTIONED
SEVERE STORMS...THOUGH THE COVERAGE AND TIMING OF THIS MAY BE
OVERDONE.

BIGGER THREAT MAY BE HEAVY RAIN AS THE OPPOSING LIGHT LOW/MID
LEVEL FLOW LOOKS LIKE IT WILL LEAD TO STORM MOTIONS UNDER 10
KNOTS. EXPECT THAT CONVECTION WILL WIND UP ORGANIZING AND MOVING
ON OUTFLOW BOUNDARIES...BUT THE FIRST COUPLE OF HOURS IN AN AREA
COULD SEE ERRATIC MOTION SO THAT IS THE MAIN THREAT. WITH
PRECIPITABLE WATER RANGING FROM 1-1.25 INCHES...SOME CAPE...AND
SOME WARM RAIN PROCESSES...COULD SEE 2-3 INCHES IN 1-2 HOURS FROM
THE SLOWER MOVING STORMS. WE WILL HAVE A FLASH FLOOD WATCH FOR THE
AREA WHERE THESE CONDITIONS LOOK MOST LIKELY TO COME
TOGETHER...EAST OF FORT MORGAN IN THE LATE AFTERNOON AND EVENING.
THIS MAY NEED TO BE EXPANDED DEPENDING ON HOW THE CONVECTION AND
MOISTURE RETURN EVOLVE THIS AFTERNOON...BUT FOR NOW THINK FRONT
RANGE AFTERNOON CONVECTION WILL BE MOVING A LITTLE MORE AND WILL
HAVE LESS MOISTURE TO WORK WITH. THERE COULD BE A GREATER RISK
ALONG THE FRONT RANGE IN THE EVENING IF THERE GETS TO BE A
SUBSTANTIAL WARM MOIST OUTFLOW FROM PLAINS CONVECTION...BUT THAT
IS SPECULATIVE AND SEEMS A FAIRLY LOW THREAT AT THIS TIME.

TEMPERATURES MAY BE A LITTLE WARM TODAY IF WE DO NOT GET THE
CLEARING WE EXPECT IN THE MORNING...AND THAT COULD ALSO SERVE TO
DELAY THE AFTERNOON CONVECTION ESPECIALLY ON THE PLAINS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 436 AM MDT SUN AUG 16 2015

THE UPPER LEVEL RIDGE HAS TRANSITIONED SW OVER SOUTHERN CA WITH
ZONAL FLOW TURNING MORE NW OVER CO WITH THE APPROACH OF A TROF
FROM THE NW.

MONDAY MORNING WILL START WITH SOME INCREASED LOW LEVEL MOISTURE
FROM A PREVIOUS DISTURBANCE AND AN INCREASING STABLE ATMOSPHERE
BEHIND IT. THIS WILL HELP TO BRING SOME LOW STRATUS AND FOG TO THE
PLAINS DURING THE EARLY MORNING HOURS. AS THE DAY PROGRESSES THE
INFLUENCE OF INCREASED MOISTURE...WHERE PW VALUES WILL BE OVER AN
INCH AND DEWPOINTS IN THE LOWER 60S WITH HEATING CONVECTION
CHANCES WILL INCREASE. CURRENT MODEL SOUNDINGS ARE SHOWING CAPE
VALUES AROUND 2000 J/KG WITH BRN SHEAR VALUES AROUND 50-55 KTS.
THIS INDICATES POSSIBLE STRONG TO SEVERE STORMS FOR THE PLAINS BY
MONDAY AFTERNOON AND EVENING. EXACT TIMING WILL FLUCTUATE DUE TO A
MODERATE STABLE LAYER AT 750 MB. INCREASING QG ASCENT ALONG WITH
AN UPPER LEVEL JET THAT IS PROGGED TO MOVE OVER NE CO BY MONDAY
AFTERNOON WILL HELP TO FIRE OFF STORMS OVER THE HIGHER ELEVATIONS.
THIS IN TURN COULD PUSH OUT ENOUGH OUTFLOW BOUNDARIES TO GET
ADDITIONAL CONVECTION STARTED IN A PRIME ENVIRONMENT. THREATS
COULD INCLUDE LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAIN.
TORNADO THREAT IS LOWER BUT CANNOT RULE OUT AS LOW LEVEL SHEAR
PROFILE IS STILL IN THE 30S FOR SFC TO 3 KM. WILL BEAR WATCHING
AS THE DAY UNFOLDS.

ON TUESDAY AN ELONGATED UPPER LEVEL TROF WILL PUSH THROUGH THE
STATE EARLY TUESDAY WITH INCREASING SUBSIDENCE BEHIND IT. TEMPERATURES
WILL CONTINUE TO DROP BEHIND THE TROF WITH MONDAYS HIGHS IN THE
LOWER 80S AND TUESDAY DROPPING INTO THE LOWER 70S. WIND WILL PICK
UP BEHIND THE TROF WITH CONTINUED GUSTING THROUGH THE DAY. WILL
KEEP A SLIGHT CHANCE OF CONVECTION INTO THE EVENING HOURS ON
TUESDAY AS THE TROF DROPS SOUTH KEEPING NE CO UNDER FAVORABLE
CONDITIONS FOR SOME DEVELOPMENT.

WEDNESDAY AND THURSDAY WILL SEE INCREASED DRYING AS SUBSIDENCE
MOVES IN BEHIND THE EXITING TROF AND NW FLOW PREVAILS. THURSDAY
COULD SEE A SLIGHT CHANCE OF CONVECTION IN THE HIGHER ELEVATIONS
WITH SOME LINGERING MOISTURE SO WILL MAINTAIN A SLIGHT CHANCE.
TEMPERATURES WILL SLOWLY REBOUND BACK INTO THE MID 80S BY
THURSDAY.

FOR FRIDAY AND SATURDAY FLOW ALOFT SLOWLY SHIFTS BACK WSW WHICH
WILL SLOWLY INCREASE MOISTURE OVER COLORADO. THIS WILL INCREASE
PRECIPITATION CHANCES OVER THE HIGHER TERRAIN FOR SATURDAY BUT
SHOULD REMAIN DRY OVER THE PLAINS. TEMPERATURES WILL BE BACK TO
SEASONAL NORMALS WITH HIGHS IN THE MID TO UPPER 80S FOR THE START
OF THE WEEKEND.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 1100 AM MDT SUN AUG 16 2015

VFR CONDITIONS EXPECTED TODAY ALTHOUGH SCATTERED THUNDERSTORMS
FROM 20Z-04Z COULD PRODUCE LOCALIZED IFR IN HEAVY RAIN AND GUSTY
WINDS TO 40 KNOTS. LOW CLOUDS AND AREAS OF FOG STILL EXPECTED TO
FORM IN THE DENVER AREA SOMETIME AFTER 3 AM MDT
TONIGHT...RESULTING IN ILS/MVFR CONDITIONS THRU MID-MORNING
MONDAY.

&&

.HYDROLOGY...
ISSUED AT 1100 AM MDT SUN AUG 16 2015

SLOW MOVING THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
IN THE FRONT RANGE MTNS THIS AFTERNOON AND PORTIONS OF THE NORTHEAST
PLAINS TONIGHT. THE FLOODING THREAT WILL BE GREATEST ROUGHLY EAST
OF A LINE FROM WESTERN LOGAN COUNTY TO EASTERN ELBERT COUNTY WHERE
THE HUMIDITIES WILL BE GREATEST DUE TO A MOIST EASTERLY WIND. IN
THESE AREAS SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED
TO DEVELOP GENERALLY AFTER 5 PM MDT AND LINGER THROUGH MIDNIGHT...
WITH 1.5 TO 3 INCH RAIN AMOUNTS IN 1 TO 2 HOURS. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR THIS AREA...WHICH NOW INCLUDES EASTERN
ELBERT AND LINCOLN COUNTIES. FOR THE FRONT RANGE THE THREAT IS
LOWER...BUT STRONG SLOW MOVING STORMS COULD PRODUCE 1 TO 1.5
INCHES OF RAIN IN AN HOUR LATE THIS AFTERNOON. TRAINING OF
MULTIPLE STORMS OR INTERACTIONS BETWEEN OUTFLOW BOUNDARIES OR
STRONG OUTFLOW WINDS INTO THE FOOTHILLS WOULD BE NEEDED FOR THIS
HEAVY OF RAINFALL. THERE IS A SMALL CHANCE THESE CONDITIONS COULD
LINGERING IN THE EVENING. WILL KEEP A CLOSE EYE ON STORM
DEVELOPMENT OVER THE NEXT SEVERAL HOURS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH 3 AM MDT
TONIGHT FOR COZ044-046>051.

&&

UPDATE...BAKER
SHORT TERM...GIMMESTAD
LONG TERM...BOWEN
AVIATION...BAKER
HYDROLOGY...BAKER
Hazardous weather outlook, Aug 16, 11:28 AM MST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1228 PM MDT SUN AUG 16 2015

COZ030>051-171830-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1228 PM MDT SUN AUG 16 2015

...FLASH FLOOD WATCH LATE THIS AFTERNOON UNTIL LATE TONIGHT FOR
PORTIONS OF NORTHEAST AND EAST CENTRAL COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LOW-LEVEL MOISTURE IS EXPECTED TO INCREASE ACROSS NORTHEAST
COLORADO THIS AFTERNOON AS UPSLOPE FLOW BECOMES BETTER ESTABLISHED
IN THE WAKE OF A COLD FRONT SLOWLY MOVING SOUTH THROUGH EASTERN
COLORADO. WITH THE ATMOSPHERE BECOMING MORE UNSTABLE LOOK FOR
THUNDERSTORMS TO FORM FIRST IN THE MOUNTAINS...AND THEN SPREAD
EAST ONTO THE HIGH PLAINS BY MID TO LATE AFTERNOON. STORMS MOVING
OFF THE FOOTHILLS MAY FORM INTO A LINE AS THEY TRACK EAST INTO A
MORE MOIST AND UNSTABLE ATMOSPHERE. THE MAIN THREAT FROM THESE
STORMS...PARTICULARLY THOSE ON THE PLAINS...WILL BE VERY HEAVY
RAINFALL POTENTIALLY LEADING TO FLASH FLOODING. A FEW OF THESE
THUNDERSTORMS MAY ALSO PRODUCE HAIL UP TO GOLF BALL SIZE AND WIND
GUSTS TO 60 MPH. IN THE VICINITY OF THE COLD FRONT LYING ACROSS
SOUTHEAST SECTIONS OF THE OUTLOOK AREA...BETTER SHEAR COULD ALSO
PRODUCE A TORNADO OR TWO.

THE GREATEST THREAT FOR FLASH FLOODING WILL BE THE AREA ROUGHLY
EAST OF A LINE FROM WESTERN LOGAN COUNTY TO EASTERN ELBERT COUNTY.
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA AND WILL GO INTO
EFFECT AT 3 PM MDT TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY WILL SEE A MIXTURE OF WEATHER WITH SOME LOW LEVEL CLOUDS
AND FOG OVER THE PLAINS DURING THE EARLY MORNING HOURS
TRANSITIONING TO SCATTERED LATE AFTERNOON AND EVENING
THUNDERSTORMS OVER THE MOUNTAINS AND NORTHEAST PLAINS. SOME STORMS
WILL BE STRONG TO SEVERE...ESPECIALLY OVER THE NORTHEAST PLAINS
AND PALMER DIVIDE WITH LARGE HAIL...DAMAGING WINDS..HEAVY RAIN AND
EVEN A TORNADO POSSIBLE.

TEMPERATURES WILL COOL MONDAY WITH HIGHS IN THE UPPER 70S TO AROUND
80 ON THE PLAINS. THESE COOLER TEMPERATURES WILL CONTINUE WITH
ANOTHER FRONT ON TUESDAY BRINGING ADDITIONAL PRECIPITATION TO THE
REGION AND TEMPERATURES DROPPING INTO THE LOWER 70S. WEDNESDAY
AND THURSDAY WILL BE DRY WITH TEMPERATURES RISING BACK TO SEASONAL
NORMALS WITH A SLIGHT CHANCE OF MOUNTAIN STORMS RETURNING BY
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY...MAINLY FOR SPOTTERS EAST AND
SOUTHEAST OF THE DENVER METRO AREA AFTER 3 PM TODAY.

BAKER

The radar

The Denver radar (KFTG), 97 km away, was scanning. The volume nearest the first event began at 20:51 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 tornado. Local standard time, as filed.

Hail, Boulder

When
August 16, 1:50 PM MST
Where
Boulder County, Meeker Park
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
40.230, -105.530

Hail, Boulder

When
August 16, 2:01 PM MST
Where
Boulder County, 0.53 mi E of Meeker Park
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.230, -105.520

Hail, Weld

When
August 16, 2:59 PM MST
Where
Weld County, Barnesville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.480, -104.480

Tornado, Weld

When
August 16, 2:59 PM MST
Where
Weld County, 4.04 mi SSE of Gill
Rating
EF0
Path length
0.01 mi
Path width
50 yd
Reported by
Public
Coordinates
40.400, -104.490

A tornado touched down but no damage was observed.

Hail, Weld

When
August 16, 3:10 PM MST
Where
Weld County, 0.69 mi N of Barnesville
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
40.490, -104.480

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyThe tornado archive for Colorado, 2015Warnings in Colorado, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593112, 593113, 593114, 593117, 593116.